Article Text

PDF

Ocular quinine toxicity.
  1. C R Canning and
  2. S Hague
  1. Moorfields Eye Hospital, London.

    Abstract

    A case of ocular quinine toxicity is described which showed the typical acute visual loss and subsequent recovery. Vermiform motion of the pupil was noted 48 hours after overdose. This acute effect has not been reported before. Although acute systemic intoxication may respond to removal of quinine from the gut and circulation, there is no evidence that any treatment affects the visual prognosis. The action of quinine on the retina is unknown. We suggest it may block cholinergic neurotransmission in the inner synaptic layer.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.